Alert archive / Massachusetts / Wind Advisories in 2006
Wind Advisory 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Mar 10, 2006, 4:03 AM EST for 10 counties in Massachusetts; Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at Mar 10, 2006, 10:49 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2006, 4:03 AM EST (09:03 UTC)
- In effect from
- Mar 10, 2006, 10:49 AM EST
- Expired
- Mar 10, 2006, 9:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 7 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 100903 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EST FRI MAR 10 2006 CTZ004-MAZ005>007-012>016-RIZ001-101715- /O.NEW.KBOX.WI.Y.0014.060310T1600Z-060311T0200Z/ WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...FOSTER...SMITHFIELD 403 AM EST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EST THIS EVENING... IN CONNECTICUT THIS INCLUDES WINDHAM COUNTY. IN RHODE ISLAND THIS INCLUDES NORTHERN PROVIDENCE COUNTY. IN MASSACHUSETTS THIS INCLUDES WORCESTER...MIDDLESEX...ESSEX... SUFFOLK AND NORFOLK COUNTIES. STRONG LOW PRESSURE WAS LOCATED OVER THE GREAT LAKES EARLY FRIDAY MORNING. ITS ATTENDING WARM FRONT WAS DRAPED ACROSS SOUTHERN NEW ENGLAND. AS THE LOW MOVES NORTHEAST INTO QUEBEC TODAY...ITS WARM FRONT WILL LIFT NORTH OF THE REGION...WITH A WARM AND WINDY AIRMASS OVERSPREADING THE AREA THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE AROUND MIDDAY TO 20 TO 30 MPH WITH GUSTS NEAR 50 MPH...ACROSS NORTHEAST CONNECTICUT...NORTHWEST RHODE ISLAND...AND FROM WORCESTER TO THE GREATER BOSTON AREA. THE QUEBEC LOW WILL SWING ITS ASSOCIATED COLD FRONT THROUGH THE REGION LATE TODAY...WITH GUSTY WEST WINDS TO FOLLOW INTO EARLY THIS EVENING. BY LATE THIS EVENING...WINDS WILL DIMINISH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ NOCERA
2 follow-up statements
000 WWUS71 KBOX 101549 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1049 AM EST FRI MAR 10 2006 MAZ020>024-110000- /O.EXA.KBOX.WI.Y.0014.060310T1600Z-060311T0200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 1049 AM EST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THIS PORTION OF THE WIND ADVISORY COVERS SOUTH COASTAL MASSACHUSETTS...INCLUDING CAPE COD AND THE ISLANDS. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS EVENING...WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH. THESE STRONG WINDS ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND IN OPEN AREAS SUCH AS THE BOURNE AND SAGAMORE BRIDGES. DRIVERS KEEP A FIRM GRIP ON THE STEERING WHEEL. $$ CTZ004-MAZ005>007-012>016-RIZ001-110000- /O.CON.KBOX.WI.Y.0014.060310T1600Z-060311T0200Z/ WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...FOSTER...SMITHFIELD 1049 AM EST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. THIS PORTION OF THE WIND ADVISORY INCLUDES NORTHEAST CONNECTICUT... NORTHWEST RHODE ISLAND...AND THE CORRIDOR FROM WORCESTER TO LAWRENCE AND THE BOSTON METRO AREA. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS EVENING WITH GUSTS AS HIGH AS 50 MPH. WIND GUSTS COULD REACH 55 MPH ACROSS THE HIGHER ELEVATIONS OF SOUTHERN WORCESTER COUNTY AND ATOP BLUE HILL. THESE STRONG WINDS ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING POWER OUTAGES IN A FEW LOCATIONS. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND IN OPEN AREAS SUCH AS BRIDGES. DRIVERS SHOULD KEEP A FIRM GRIP ON THE STEERING WHEEL. $$ JWD/TLM
000 WWUS71 KBOX 101926 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 226 PM EST FRI MAR 10 2006 CTZ004-MAZ005>007-012>016-RIZ001-102030- /O.CAN.KBOX.WI.Y.0014.000000T0000Z-060311T0200Z/ WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...FOSTER...SMITHFIELD 226 PM EST FRI MAR 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY. THE CANCELLED PORTION OF THE WIND ADVISORY INCLUDES NORTHEAST CONNECTICUT...NORTHWEST RHODE ISLAND...AND PARTS OF SOUTH CENTRAL AND EASTERN MASSACHUSETTS. ALTHOUGH IT WILL REMAIN WINDY INTO THIS EVENING...STRONG WIND GUSTS OF 50 MPH ARE NO LONGER EXPECTED. $$ MAZ020>024-110200- /O.CON.KBOX.WI.Y.0014.000000T0000Z-060311T0200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 226 PM EST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A WIND ADVISORY CONTINUES IN EFFECT FOR SOUTH COASTAL MASSACHUSETTS...INCLUDING CAPE COD AND THE ISLANDS. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST INTO THIS EVENING...WITH A FEW GUSTS AS HIGH AS 45 MPH. WINDS WILL DIMINISH LATER TONIGHT. THESE STRONG WINDS ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND IN OPEN AREAS SUCH AS THE BOURNE AND SAGAMORE BRIDGES. DRIVERS SHOULD KEEP A FIRM GRIP ON THE STEERING WHEEL. $$ JWD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:37 AM EST, 26 minutes earlier.
Area forecast discussion, Mar 10, 3:37 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
337 AM EST FRI MAR 10 2006
.SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
CHALLENGING TEMP AND WND FCST TDA. BOTH NAM AND GFS IN AGREEMENT THAT
WARM SECTOR WILL OVERSPREAD THE REGION TAFTN...WITH STRATUS AND
STRATO-CU LIFTING INTO A CUMULUS FIELD BY 18-19Z N OF A IJD-PVD-PYM
LINE. S OF HERE LOW CLOUDS MAY LINGER TIL FROPA LATE TDA. GIVEN WARM
TEMPS ALFT...SFC WNDS VEERING TO 220 DEG AND NAM AND GFS BUFKIT RH
PROFILES INDICATING LOW CLOUDS LIFTING...TEMPS SHOULD SOAR INTO THE
60S N OF IJD-PVD-PYM. HWR...MET AND MAV MOS GUID LIMITING 60S TO CT
RVR VLLY. FWC/S WRMR AND APPEAR TO BE MORE REPRESENTATIVE OF THIS TYPE
OF REGIME. THEREFORE...TEMP FCST BASED ON FWC VALUES WITH LOW TO MID
60S INTERIOR...AND 50S S.CST. THERE IS A LOW PROB THAT TEMPS COULD
CLIMB INTO THE U60S TO NEAR 70 INLAND GIVEN ENOUGH SUNSHINE. THESE
VALUES WOULD APPROACH RECORD HIGHS...WHICH ARE AS FOLLOWS.
BOS-71 1878
PVD-69 1977
ORH-65 1977
BDL-70 1977
NEXT FCST CONCERN IS STRENGTH OF WND TDA. LOW LEVEL JET (925 HPA) OF
50-60 KT MVS ACRS THE REGION TDA...WITH CORE OF JET OVR CC AND ACK.
HIGHEST CHC OF STRONG WNDS ALFT MIXING TO THE SFC WOULD BE AWAY FM
THE S.CST WHERE TEMPS CLIMB INTO THE 60S. HENCE...THE NW FRINGE OF
THE LOW LEVEL JET WHICH COVERS NE CT/NW RI/SRN ORH CNTY AND EXTENDING ENE
INTO THE GREATER BOSTON AREA. BUFKIT SNDGS FM BOTH NAM AND GFS KP WND
GUSTS BELOW WND ADV CRITERIA (G40KT)...HWR SNDGS ARE NOT CAPTURING
WARM SFC TEMPS WITH SNDG SKIN TEMP ONLY RISING INTO THE 50S INLAND.
THIS IS A TYPICAL COOL BIAS...SO WE USED UPR LIMIT OF BUFKIT MOMENTUM
TRANSFER ALGORITHM...WHICH SUPPORTS WND ADV CRITERIA ACRS THE AREA
MENTIONED ABV. IN ADDITION...GUSTS TO 40 KT ARE ALSO POSSIBLE BEHIND
THE COLD FRONT LATE THIS AFTERNOON AND EARLY EVENING. THEREFORE...WND
ADV VALID TIL 9 PM.
AS FOR PRECIP CHANCES...WINDOW OF HIGHEST POPS TDA WL BE OCCUR AROUND MID
MORNING ASSOCIATED WITH AREA OF SHOWERS CURRENTLY ACRS PA. BOTH NAM
AND GFS INDICATE HIGHEST POPS WL BE OVR WRN AND NRN ZNS DURING THIS
TIME PERIOD. OTHERWISE...MOST OF THE DAY WL BE DRY WITH JUST SOME
SPOTTY DRIZZLE THIS MORNING WITH WARM FNT. ONLY OTHER CHC OF PRECIP
WL BE ALNG AND AHEAD OF CDFNT MID TO LATE AFTN. INSTABILITY AND
MOISTURE APPEAR LACKING...SO ANY SHOWER ACTIVITY WITH FNT SHOULD BE
WDLY SCTD.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
COMING SOON.
&&
.AVIATION...
WIDESPREAD IFR WILL IMPROVE TO VFR AFT 18Z N OF A IJD-PVD-PYM LINE.
THEREAFTER...WND GUSTS TO 40 KT ARE EXPECTED TIL 02Z. SOUTH OF
THIS LINE...IFR WILL TRANSITION TO MVFR TAFTN WITH WNDS NOT AS
STRONG.
&&
.MARINE...
WRMFNT THIS AM WL YIELD VSBYS AROUND 3 NM IN AREAS OF FOG. AS FNT
LIFTS N OF THE WATERS...WNDS WILL BECOME SW TAFTN. EXPECTING GALE
FORCE GUSTS FROM BOSTON HRBR NWD...WITH STRONGEST WINDS NEAR SHORE AS
TEMPS CLIMB INTO THE 60S. ELSEWHERE...20-30 KT EXPECTED. FROPA
SHIFTS WINDS INTO THE W THIS EVENING...WITH SPEEDS 15 TO 20 KT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ004 FROM 11 AM FRIDAY TO 9 PM FRIDAY.
MA...WIND ADVISORY FOR MAZ005>007-012>016 FROM 11 AM FRIDAY TO 9 PM
FRIDAY.
NH...NONE.
RI...WIND ADVISORY FOR RIZ001 FROM 11 AM FRIDAY TO 9 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ230-250 FROM 11 AM FRIDAY TO MIDNIGHT
SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ231>237-254-255 FROM 11 AM FRIDAY
TO MIDNIGHT SATURDAY.
&&
SHORT TERM...NOCERA
LONG TERM...EVT
AVIATION...NOCERA
MARINE...NOCERA/EVTHazardous weather outlook, Mar 9, 2:45 PM EST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EST THU MAR 9 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-101100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 245 PM EST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY... SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE MAY BE A FEW AREAS THAT RECEIVE SLEET OR WET SNOW THIS AFTERNOON...ESPECIALLY NORTH OF THE MASS TURNPIKE...BUT NO ACCUMULATION IS EXPECTED. AREAS OF FOG WILL FORM LATER TONIGHT. FOG MAY BE LOCALLY DENSE NEAR THE SOUTH COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... A WIND ADVISORY MAY BE NEEDED FOR PARTS OF THE REGION FRIDAY... ESPECIALLY FROM LAWRENCE TO WORCESTER AND WILLIMANTIC DOWN TO CAPE COD AND THE ISLANDS. STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND A WARM FRONT LIFTING INTO NORTHERN NEW ENGLAND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WHILE FORMAL ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY...SPOTTERS SHOULD REPORT ANY OCCURRENCE OF SLEET THIS AFTERNOON AND EVENING. ON FRIDAY...SPOTTERS SHOULD REPORT WIND GUSTS OF 40 MPH OR HIGHER AS WELL AS ANY DAMAGE SHOULD IT OCCUR.
Nearby
Wind Advisories in Massachusetts, 2006Wind Advisories in Connecticut, 2006Wind Advisories in Rhode Island, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.